View Single Post
Old 12-10-2006, 12:00 PM   #5
richie65 richie65 is offline
Newbie
(male)
 
Join Date: Dec 2006
Location: ft
Posts: 5
richie65 HB User
Re: Joint and Muscular pain with Norvasc

Thanks for your response, Lenin.

You wrote:
"Joint pains happen as we get older...that's just the way it is; I get LOTS of them.
Usually they must just be borne stoically and USUALLY not used as a basis for switching meds especially if one is a runner with an injured knee. I am a weightlifter in my "delocate years" and if I switched drugs every tiome I rehurt my rotor cuff, had achey wrists (from bench pressing), knee pain from ripped up cartilege (skiing and gymnastics,) or back pain from a broken vertebra, I'd be changing meds every week."

I can appreciate your suggestion, since I, too, am in my "delicate" years. What I apparently wasn't clear on is that I had stopped all exercise about 5 months ago, and wasn't exercising at all during my experience with Dynacirc. That change in meds was the only thing that had changed for me.


"Since you took Norvasc for a long time without joint pains and switched to Dynacirc and GOT pain but the switched back to Norvasc and ALSO got pain, I think the Norvasc/pain connection isn't real."

I didn't consider that. It's possible. I've been off all meds for about 4 days now and watching my BP. And the joint pains have almost disappeared. The only mild pain that I have now in in my right sholder. All of the other locations have gone.

"With ZERO drugs, if you get an average of 157/92 at the drugstore, you MIGHT not be hypertensive. Buy a tester an test AT HOME for a month without drugs. If you get a 139/89 average, then you can leave the drugs at home."

I'm beginning to conclude that also. I was using the store monitors just as a guage while I was exercising, 7 mile a day walks. BP was very low, 110/60 and steady. Then just before switching to Dynacirc after stopping my daily walks due to my knee injury, BP rose to around 150/85. Since the switching of meds, the BP got erratic. Had one reading where the dyastolic low pressure read 115. Really shocked me. However, without any meds at all, seems like my BP is beginning to stabilize at around the average 157/92 or lower.

"Your doctor's goals are wrong. A COMPETENT doctor does not FIRST prescribe a non-generic pricey calcium Pfizer channel blocker for hypertension and then replace it with ANOTHER expensive Sandoz CCB that costs far more (like $4 a day )

I would find another doctor...he is not competently treating your blood pressure, just his wallet. It is inappropriate to prescribe a calcium channel blocker as the primary antihypertensive."

Hmm. Never thought of that. But you may be right, since the doctors would be out of business if they didn't prescribe meds, or actually cured people. Anyway, I'm having to look for a new doctor now, because my doctor has moved his practice out of state to be with his family.


Since you do a lot of lifting, and have had joint pain, what are yout thoughts regarding continuing to exercise? I have been a little afraid of resuming my long walks because of the potential of destroying the knee cartilage further. In your estimation, would continued exercise destroy or strengthen the knee joint cartilage?